Texas, 2007Flash Flooding and Flood in Texas, May 27 to 28, 2007
May 27 to 28, 2007 · NWS EWX · 6 events in 5 counties and zones
Scattered thunderstorms spread into the east and central counties in the mid morning and continued to produce heavy rain and flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms spread into the east and central counties in the mid morning and continued to produce heavy rain and flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 27, 6:39 AM CST, 21 minutes earlier.
Area forecast discussion, May 27, 6:39 AM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
739 AM CDT SUN MAY 27 2007
.UPDATE...
BASED ON THE PAST BEHAVIOR OF THE LATE MORNING MCV IMPACTS ON
CONVECTION, HAVE SHORTENED THE VALID TIME OF THE FFA TO 10 AM. THE
DAY SHIFT WILL HAVE A COUPLE HOURS TO MONITOR TRENDS TO EVALUATE
ANY POTENTIAL FOR FUTURE HEAVY RAINS, BUT THE CURRENT COMPLEX
LOOKS ON TRACK TO SWEEP AWAY CONVERGENCE INTO EAST TX FOR SEVERAL
HOURS WHILE ANOTHER WEAK CLUSTER OF STORMS NEAR THE RIO GRANDE
STAND A POOR CHANCE OF HOLDING TOGETHER AS THEY BECOME INFLUENCED
BY THE STABILIZING CONDITIONS TO THE EAST.
PRECIPITABLE WATER VALUES NEVER SEEMED TO RECOVER AFTER THE FIRST
LARGE MCS MOVED THROUGH THE AREA THU NITE/FRI MORN. RAINFALL
TRENDS ONLY BRIEFLY SHOWED EFFICIENT RAINFALL PRODUCTION WITH
TRAINING OF CELLS PRODUCING THE SPOTTY OVERNIGHT FLOODING. THE 500
MB TROUGH AXIS IS EXPECTED TO SLIP EAST OF THE ESCARPMENT TODAY,
SHIFTING MOST OF THE LIFT NORTH AND EAST OF SOUTH CENTRAL TEXAS.
DESPITE CONTINUED HEALTHY RAIN CHANCES, MODEL QPF TRENDS ARE
DECREASING, SUGGESTING NO MORE LARGE AND SLOW MOVING MCS ACTIVITY
AFTER THIS MORNING. EXPECT CONVECTION FOR THE NEXT COUPLE DAYS TO
BE LESS ORGANIZED AND UNABLE TO TAP INTO DEEP SURFACE MOISTURE
POOLS.
&&
.PREV DISCUSSION... /ISSUED 645 AM CDT SUN MAY 27 2007/
AVIATION...
AREAS OF IFR/MVFR CIGS WILL LIFT TO VFR THIS AFTERNOON, THEN FALL
BACK TO MVFR THIS EVENING AND THEN IFR OVERNIGHT. PATCHES OF RA
WITH SCT SHRA AND ISOLD TSRA WILL PERSIST THIS MORNING, THEN ISOLD
TO SCT SHRA AND TSRA ARE POSSIBLE THIS AFTERNOON THRU TONIGHT.
LOCAL IFR/MVFR VSBYS CAN BE EXPECTED IN PRECIP. SELY WINDS AROUND
10 KTS OR LESS WILL PREVAIL.
PREV DISCUSSION... /ISSUED 440 AM CDT SUN MAY 27 2007/
DISCUSSION...
ESCARPMENT RAIN EVENT IS FINALLY UNFOLDING EARLY THIS MORNING,
WITH REDUCED RAIN POTENTIAL STEMMING FROM A SERIES OF MCS TRACKS
ACROSS THE COASTAL BEND OVER THE PAST 36 HOURS. THE FEW AREAS THAT
SAW 8-10 INCHES OF RAIN THU NITE/FRI MORN COULD SEE ANOTHER 2-4
INCHES OF RAIN, BUT MOST AREAS WILL SEE A 5 DAY TOTAL OF 3-5
INCHES BY THE TIME THE UPPER TROUGH AXIS SHIFTS EAST MONDAY.
WHILE THIS MIGHT BE WELCOME NEWS TO THOSE PLANNING HOLIDAY
ACTIVITIES NEAR THE WATER, TEMPERATURES WILL CONTINUE TO TOP OUT
IN THE 80-85 DEGREE RANGE THE NEXT COUPLE DAYS.
ASSUMING THE TROUGH DOESNT RETROGRADE DUE TO WEAK MESOSCALE
IMPULSES, AND THE RAINS DO NOT CREATE SIGNIFICANT RIVER RISES THIS
MORNING, THE FFA MAY NOT NEED AN EXTENSION PAST TODAY. WILL LET THE
WESTERN COUNTIES EXPIRE AT 7 AM AND PLAN A FFA UPDATE TO CONTINUE
THE EASTERN COUNTIES THROUGH 7 PM. THE CHANCE FOR HEAVY DOWNPOURS
WILL CONTINUE THROUGH MEMORIAL DAY, BUT THE PATTERN DOESNT
SUPPORT CELL TRAINING, AND PWAT VALUES SHOULD CONTINUE TO RETREAT
BACK TO NORMAL LATER TODAY.
MODEL TRENDS SHOW AN INCREASING TREND TOWARD FAIR WEATHER TUE AND
WED, BUT A DEEPENING TREND IN A NORTHERN PLAINS TROUGH SIGNALS A
COOL FRONT AND A ROUND OF THUNDERSTORMS THURSDAY AND A FEW
LINGERING CELLS POSSIBLE IN UNSTABLE FLOW ALOFT FRIDAY. WILL KEEP
POPS LOW FOR NOW AS TIMING COULD BE OFF BY UP TO 12 HRS. THE WAKE
OF THIS TROUGH WILL BE A HIGH AMPLITUDE RIDGE PROMISING A MORE
SEASONAL WARMING TREND FOR THE WEEKEND THE GFS DOES SHOW A WEAK
CUT-OFF LOW CAPABLE OF UNDERCUTTING THE RIDGE NEXT SUNDAY, BUT MOST
MODELS SHOW THIS DISTURBANCE TO BE WEAK.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 80 67 82 68 85 / 70 40 50 20 20
AUSTIN BERGSTROM INTL AIRPORT 80 67 81 65 85 / 70 40 50 20 20
DEL RIO INTL AIRPORT 83 70 86 71 90 / 30 30 20 20 10
SAN ANTONIO INTL AIRPORT 79 69 81 69 85 / 60 40 40 20 20
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 10 AM CDT THIS MORNING FOR THE FOLLOWING
ZONES: ATASCOSA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...FAYETTE...GILLESPIE...GONZALES...GUADALUPE...
HAYS...KARNES...KENDALL...LAVACA...LEE...LLANO...TRAVIS...
WILLIAMSON...WILSON.
&&
18/04
Hazardous weather outlook, May 27, 6:41 AM CST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
741 AM CDT SUN MAY 27 2007
TXZ171>173-188>194-205>209-220>225-281015-
LLANO-BURNET-WILLIAMSON-GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-
BASTROP-LEE-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-ATASCOSA-
WILSON-KARNES-GONZALES-DE WITT-LAVACA-
741 AM CDT SUN MAY 27 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT THIS MORNING. SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS...SOME WITH LOCALLY HEAVY RAINS...CAN BE
EXPECTED. DUE TO SATURATED SOILS FROM RECENT RAINS...RUN OFF WILL BE
RAPID LEADING TO FLASH FLOODING. GUSTY WINDS AND SMALL HAIL ARE ALSO
POSSIBLE IN STORMS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE ARE CHANCES OF SHOWERS AND THUNDERSTORMS MONDAY THROUGH
FRIDAY. LOCALLY HEAVY DOWNPOURS...GUSTY WINDS AND SMALL HAIL ARE
POSSIBLE IN STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
TXZ183>187-202>204-217>219-228-281015-
VAL VERDE-EDWARDS-REAL-KERR-BANDERA-KINNEY-UVALDE-MEDINA-MAVERICK-
ZAVALA-FRIO-DIMMIT-
741 AM CDT SUN MAY 27 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. LOCALLY HEAVY
RAINS...GUSTY WINDS AND SMALL HAIL ARE POSSIBLE IN STORMS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE ARE SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS ON MONDAY
AND THURSDAY THROUGH FRIDAY. BRIEF HEAVY DOWNPOURS...GUSTY WINDS
AND SMALL HAIL ARE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, May 27, 5:20 AM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
620 AM CDT SUN MAY 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 AM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
05/27/2007 BEXAR TX DEPT OF HIGHWAYS
NUMEROUS ROAD CLOSURES
0559 AM FLASH FLOOD LAKEHILLS 29.60N 98.94W
05/27/2007 BANDERA TX LAW ENFORCEMENT
PARK RD 73 CLOSED IN TWO PLACES
0556 AM FLASH FLOOD 13 N HONDO 29.54N 99.16W
05/27/2007 MEDINA TX LAW ENFORCEMENT
HIGHWAY 173 CLOSED AT VERDE CREEK. ALSO FM ROAD 471 NEAR
LACOSTE CLOSED.
&&
MOFlash Flood, Fayette
- When
- May 27, 7:00 AM CST to 9:30 AM CST
- Where
- Fayette County, La Grange to Engle
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.900, -96.870
Scattered showers and thunderstorms produced general 1 to 3 inch rain amounts in southern Fayette County, with up to 4 inches falling near Engle. Flash flooding closed many of the roads in the southern half of the county, including FM609 and FM154.
Flash Flood, Lavaca
- When
- May 27, 9:00 AM CST to 10:30 AM CST
- Where
- Lavaca County, 10 mi S of Sweet Home to 10 mi NE of Halletsville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.205, -97.070
Scattered showers and thunderstorms produced general 1 to 3 inch rain amounts in western Lavaca County with up to 6 inches near Hallettsville. FM111, FM530, and FM1447 were closed due to flash flooding. Many roads in Hallettsville were reported to be under water with several vehicles washed off the roads.
Flash Flood, Karnes
- When
- May 27, 1:20 PM CST to 3:00 PM CST
- Where
- Karnes County, Helena to 10 mi S of Kenedy
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.950, -97.820
Scattered showers and thunderstorms produced general 1 to 3 inch rain amounts over southern Karnes County with up to 4 inches near Kenedy. Many of the roads in Kenedy were reported to be under water and SH792 was closed near Kenedy.
Flash Flood, Atascosa
- When
- May 27, 2:00 PM CST to 4:00 PM CST
- Where
- Atascosa County, Pleasanton to Campbellton
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.950, -98.480
Scattered showers and thunderstorms produced general 1 to 3 inch rain amounts over southern Atascosa County. Many of the county's rural roads were closed due to flash flooding, including FM140 and FM791.
Flash Flood, Comal
- When
- May 27, 3:00 PM CST to 5:00 PM CST
- Where
- Comal County, Sattler to Bulverde
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.830, -98.170
Scattered showers and thunderstorms produced general 1 to 3 inch rain amounts over Comal County, with up to 4 inches near Sattler. Rural roads across the county were reported to be closed due to flash flooding, including FM2673 and FM306. Several cars were reported to be washed off FM306.
Flood, Fayette
- When
- May 27, 10:45 PM CST to May 28, 4:45 PM CST
- Where
- Fayette County, La Grange
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 29.900, -96.870
The Colorado River at LaGrange crested at 30.14 ft at 1315 CST on May 28, where flood stage is 26 ft.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Florida, May 27 to 30, 20073 deaths · 3 injured · 3 events
- Flash Flooding and Flooding in Texas, May 27 to 29, 20072 deaths · $240,000 · 27 events
- Rip Current in Alabama, May 27, 20071 death · 1 event
- Rip Current in North Carolina, May 27, 20071 death · 1 event
- Lightning Strike in Pennsylvania, May 27, 20071 injured · $250,000 · 1 event
- Damaging Wind in Texas, May 27, 2007$75,000 · 61 kt wind · 1 event
- Flood in Colorado, May 27 to 28, 2007$75,000 · 1 event
- Damaging Winds in Maryland, May 27, 2007$55,000 · 50 kt wind · 6 events
- Hail and Damaging Winds in Virginia, May 27, 2007$21,000 · 50 kt wind · 13 events
- Tornado and Hail in Nebraska, May 27, 2007$10,000 · EF1 · 2 events
- Damaging Wind in Missouri, May 27, 2007$30,000 · 61 kt wind · 1 event
- Flash Flooding and Flooding in Oklahoma, May 27, 2007$15,000 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33385, 33387, 33388, 33389, 33391, 34560.